On a New Class of Univariate Continuous Distributions that are Closed Under Inversion

Saleha Naghmi Habibullah, Munir Ahmad

Abstract


Inverted probability distributions find applications in various real – life situations including econometrics, survey sampling, biological sciences and life – testing. Closure under inversion implies that the reciprocal of a continuous random variable X has the same probability function as the original random variable, allowing for a possible change in parameter values. To date, only a very few probability distributions have been found to possess the closure property.

In this paper, an attempt has been made to generate a class of distributions that are closed under inversion, and to develop some statistical properties of this class of distributions.

Full Text:

PDF


DOI: http://dx.doi.org/10.18187/pjsor.v2i2.99

Refbacks

  • There are currently no refbacks.




Copyright (c)

Title

On a New Class of Univariate Continuous Distributions that are Closed Under Inversion

Keywords

-

Description

Inverted probability distributions find applications in various real – life situations including econometrics, survey sampling, biological sciences and life – testing. Closure under inversion implies that the reciprocal of a continuous random variable X has the same probability function as the original random variable, allowing for a possible change in parameter values. To date, only a very few probability distributions have been found to possess the closure property. In this paper, an attempt has been made to generate a class of distributions that are closed under inversion, and to develop some statistical properties of this class of distributions.

Date

2006-07-01

Identifier


Source

Pakistan Journal of Statistics and Operation Research; Vol 2. No. 2, July 2006



Print ISSN: 1816-2711 | Electronic ISSN: 2220-5810